Alert archive / Idaho / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Jun 8, 2006, 3:01 PM MDT for Twin Falls County, Idaho. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2006, 3:01 PM MDT (21:01 UTC)
- Expired
- Jun 8, 2006, 4:30 PM MDT
- In force
- 89 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
County Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 181 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOI 082101 FFWBOI IDC083-082230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BOISE ID 301 PM MDT THU JUN 8 2006 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL TWIN FALLS COUNTY IN SOUTH CENTRAL IDAHO... * UNTIL 430 PM MDT. * AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE...HOLLISTER. LAT...LON 4226 11480 4219 11469 4243 11441 4253 11450 $$ LRC
3 follow-up statements
000 WGUS75 KBOI 082135 FFSBOI FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BOISE ID 331 PM MDT THU JUN 8 2006 IDC083-082230- TWIN FALLS ID- 331 PM MDT THU JUN 8 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR CENTRAL TWIN FALLS COUNTY... AT 328 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. AT 320 PM MDT 0.96 INCH OF RAIN WAS MEASURED IN LESS THAN ONE HOUR AT HOLLISTER WITH HEAVY RAIN STILL FALLING. US HIGHWAY 93 WAS REPORTED FLOODED NEAR HOLLISTER. LOCATIONS IMPACTED INCLUDE...HOLLISTER. LAT...LON 4226 11480 4219 11469 4243 11441 4253 11450 $$
000
WGUS75 KBOI 082156
FFSBOI
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
353 PM MDT THU JUN 8 2006
IDC083-082230-
TWIN FALLS ID-
353 PM MDT THU JUN 8 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR
CENTRAL TWIN FALLS COUNTY...
AT 350 PM MDT...BOISE DOPPLER WEATHER RADAR SHOWED THUNDERSTORMS
CONTINUING TO PRODUCE FLASH FLOODING. SINCE 330 PM THE HEAVIEST
RAINS HAD SHIFTED SOUTH TOWARD SALMON FALLS CREEK RESERVOIR. THE
ACCESS ROAD FROM U.S. HIGHWAY 93 IS LIKELY TO BECOME FLOODED.
LAT...LON 4210 11491 4207 11475 4219 11463 4237 11447
4244 11459
$$000
WGUS75 KBOI 082227
FFSBOI
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
427 PM MDT THU JUN 8 2006
IDC083-082237-
TWIN FALLS ID-
427 PM MDT THU JUN 8 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 PM MDT FOR CENTRAL
TWIN FALLS COUNTY...
LAT...LON 4210 11491 4207 11475 4219 11463 4237 11447
4244 11459
$$
KPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 12:55 PM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 8, 12:55 PM MDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BOISE ID 1255 PM MDT THU JUN 8 2006 .UPDATE...ISOLATED SEVERE STORMS WITH LARGE HAIL AND GUSTY WINDS WILL MOVE NORTHEAST AROUND 15 MPH THIS AFTERNOON AND EVENING OVER SW IDAHO. IN ADDITION HEAVY RAINFALL/FLASH FLOOD AND CONTINUED HIGH ELEVATION SNOWMELT HAVE BROUGHT RENEWED HYDROLOGY CONCERNS. .HYDROLOGY...THE FLASH FLOOD THREAT FOR THE WEST CENTRAL AND BOISE MOUNTAINS WILL CONTINUE UNTIL EARLY EVENING AND THEN DIMINISH AS DRIER AND COOLER AIR WORKS IN FROM THE WEST. RIVERS ORIGINATING AT HIGH ELEVATIONS SUCH AS THE BOISE AND BIGWOOD HAVE ALSO RESPONDED TO THE RECENT HOT WEATHER AND SHOWER ACTIVITY. MINOR FLOODING HAS RE-DEVELOPED NEAR HAILEY ON THE BIGWOOD BUT IS NOT EXPECTED TO SPREAD DOWNSTREAM BELOW MAGIC RESERVOIR. FLOWS ON THE BOISE RIVER HAVE ALSO INCREASED JUST AS RESERVOIRS ARE REACHING FULL CAPACITY. THIS MEANS THAT FLOW PAST GLENWOOD BRIDGE WILL INCREASE TO AROUND 5000 CFS THROUGH THE WEEKEND. RIVER LEVELS THROUGH BOISE WILL RISE ABOUT 2 FEET ABOVE LEVELS OBSERVED ON THURSDAY. THESE LEVELS WILL BE BELOW FLOOD STAGE BUT HIGH ENOUGH TO CAUSE WATER ENCROACHMENT ONTO SOME AREAS OF THE GREEN BELT PATH. .AVIATION...KTWF...A SEVERE THUNDERSTORM SOUTHWEST OF TWIN FALLS WILL MOVE NE AROUND 15 MPH THROUGH NE TWF COUNTY THROUGH 130 PM. SEE WUUS55/WWUS55 KBOI BOISVRBOI/BOISVSBOI FOR DETAILS. PREVIOUSLY...PREDOMINANTLY VFR CONDITIONS WILL CONTINUE THROUGH AFTERNOON AND TONIGHT HOWEVER MUCH OF THE CENTRAL/BOISE MOUNTAINS OF IDAHO WILL SEE DETERIORATING CONDITIONS BY NOON. OVER EASTERN OREGON BUILDING MARITIME HIGH PRESSURE WILL BRING NORTHWEST WINDS...DRIER AND MORE STABLE AIR THROUGH KBNO-KBKE 18Z-21Z...UNTIL THEN EXPECT ISOLATED IFR VIS IN THUNDERSTORMS WITH MVFR CEILINGS AND MOUNTAIN OBSCURATION. THROUGH 6Z IN THE CENTRAL MOUNTAINS AND UNTIL 3Z OVER THE SOUTHWEST IDAHO MOUNTAINS EXPECT NUMEROUS SHOWERS TO DEVELOP WITH THUNDERSTORMS INCREASING IN COVERAGE FROM ISOLATED TO SCATTERED. EXPECT VIS DOWN TO 2 MILES AND CIG DOWN TO 1500 FT IN PRECIPITATION WITH SFC WINDS AROUND 35KTS IN AND NEAR THUNDERSTORMS. HEAVY RAIN IS EXPECTED WITH THUNDERSTORMS THIS AFTERNOON AND EVENING MAINLY THROUGH THE CENTRAL/BOISE MOUNTAINS WITH IFR CIG/VIS. POTENTIAL EXISTS FOR STRONG TO ISOLATED SEVERE STORMS LATE THIS AFTERNOON AND ESPECIALLY EARLY EVENING OVER NORTHERN PORTIONS OF THE FORECAST AREA. ISOLATED WIND GUSTS TO 50 KTS WITH BRIEF HEAVY RAIN AND HAIL IS ALSO POSSIBLE IN AND NEAR THIS ISOLATED SEVERE CONVECTION. && .PREV DISCUSSION...AS THE HIGH PRESSURE AREA OVER THE GREAT BASIN CONTINUES TO SHIFT EASTWARD SO DOES THE PULL OF MOISTURE FROM CENTRAL MEXICO. CLOUD COVER IS THINNING IN THE SOUTHWEST PORTIONS OF OUR OREGON ZONES AS WELL AS IN THE TREASURE VALLEY. THE MAIN CONCERN OVER OUR IDAHO ZONES IS THAT THIS ADDED HEATING WILL FURTHER DESTABILIZE THE ATMOSPHERE LEADING TO THUNDERSTORM DEVELOPMENT WITH THE POSSIBILITY OF SOME STORMS BECOMING SEVERE. A FEW TENTHS OF AN INCH OF RAIN HAS ALREADY FALLEN FROM THUNDERSTORMS OVER THE BOISE AND WEST CENTRAL MOUNTAINS WITH ADDITIONAL SHOWERS EXPECTED IN A MOIST AND DESTABILIZING ATMOSPHERE...SO A FLASH FLOOD WATCH WAS ISSUED FOR THOSE MOUNTAIN ZONES. HAVE RAISED THE QPF AND POP VALUES IN THE GRIDS TO REFLECT THIS. OTHERWISE FORECAST LOOKS TO BE ON TRACK. SEE PREVIOUS DISCUSSION. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...FLASH FLOOD WATCH UNTIL 6 PM FOR ZONES 11 AND 13 OR...NONE. && WEATHER.GOV/BOISE VM/JB/DG/DF
Hazardous weather outlook, Jun 8, 7:03 AM MDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 703 AM MDT THU JUN 8 2006 IDZ011>016-028>030-ORZ061>064-091315- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 603 AM PDT THU JUN 8 2006 /703 AM MDT THU JUN 8 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH PRESENTLY CENTERED OVER EASTERN COLORADO HAS HELPED TO PULL IN A MONSOON-LIKE MOISTURE TAP FROM CENTRAL MEXICO. THIS MOISTURE COMBINED WITH DAYTIME HEATING AND DYNAMICS SHOULD HELP TO INITIATE THUNDERSTORMS THROUGHOUT THE AREA...WITH THE BEST CHANCE OF SEVERE WEATHER OVER IDAHO WHERE THE GREATER INSTIBILITY AND STRONGER SHEAR ARE. THERE IS A THREAT FOR SUPERCELLS WITH HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT CONDITIONS ACCORIDNG TO STARDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 8, 12:52 PM MDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
1252 PM MDT THU JUN 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 3 WSW HOLLISTER 42.34N 114.65W
06/08/2006 E0.88 INCH TWIN FALLS ID TRAINED SPOTTER
&&Local storm report, Jun 8, 1:28 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
128 PM MDT THU JUN 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL TWIN FALLS 42.56N 114.46W
06/08/2006 E0.88 INCH TWIN FALLS ID BROADCAST MEDIA
PUBLIC SOUTH OF TWIN FALLS CALLED IN REPORT TO KMVT.
&&The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:09 AM MDT | Flash Flood Watch | BOI | Adams, Boise, Camas, Elmore, Gem, Valley and 1 more | 8 hr |
| Jun 8, 12:45 PM MDT | Severe Thunderstorm Warning | BOI | Twin Falls | 45 min |
| Jun 8, 3:04 PM MDT | Severe Thunderstorm Warning | BOI | Elmore, Owyhee | 41 min |
Nearby
Flash Flood Warnings in Idaho, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.